Skip to Content

Does Slow FE cause stomach cramping/constipation? Does it come in a mild form?

Responses (2)

robo 9 Sep 2009

Yes. Unfortunately stomach cramping and constipation are considered common side effects of Slow Fe (ferrous sulfate).
see https://www.drugs.com/mtm/slow-fe.html

If the constipation becomes a problem you should mention it to your doctor.

Depending on your need for the iron supplement - you could try adding more iron rich foods to your diet see https://www.drugs.com/cg/iron-rich-diet.html
You may then be able to decrease the dose of the supplement (on your doctor's advice).
You could also try increasing the fiber in your diet or taking a fiber supplement (such as Metamucil). A proper exercise routine and drinking plenty of water will also help.
Taking the iron supplement with vitamin C rich foods (such as orange juice) will make sure that the iron absorption is maximized.

Lizardoli 2 Nov 2009

My oncologist told me it can cause these symptoms, so he told me to take one tablet a day for a week and then titrate up to 3 tablets a day as tolerated. He said my body would adjust to it better that way.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions